Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 30, 2005, 1:10 AM CDT for Calloway County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2005, 1:10 AM CDT (06:10 UTC)
- Expired
- Aug 30, 2005, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
The radar
The Paducah radar (KPAH), 66 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 300610 FFWPAH KYC035-301200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 110 AM CDT TUE AUG 30 2005 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLOWAY COUNTY IN WESTERN KENTUCKY. * UNTIL 700 AM CDT. * AT 110 AM CDT...DOPPLER RADAR WAS INDICATING THAT THE HEAVIER BANDS OF PRECIPITATION FROM THE REMNANTS OF KATRINA WERE ENTERING PORTIONS OF WESTERN KENTUCKY. SPOTTERS IN CALLOWAY COUNTY HAD REPORTED EARLIER THAT SEVERAL CREEKS WERE ALREADY BANKFULL...WITH SOME SPILLING OUT OF THEIR BANKS...IN AREAS NORTH AND NORTHEAST OF MURRAY. WITH THESE HEAVIER BANDS OF PRECIPITATION MOVING NORTH INTO CALLOWAY COUNTY...ANY ADDITIONAL RAINFALL WILL AGGRAVATE THIS SITUATION. ANOTHER ONE TO THREE INCHES IS POSSIBLE OVER THE NEXT SEVERAL HOURS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3650 8847 3650 8805 3674 8810 3675 8848 $$
1 follow-up statement
000 WGUS73 KPAH 300923 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 420 AM CDT TUE AUG 30 2005 KYC035-301200- CALLOWAY KY- 420 AM CDT TUE AUG 30 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 700 AM CDT FOR CALLOWAY COUNTY... AT 418 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER SEVERAL HIGHWAYS IN THE WARNED AREA. WITH ONE TO THREE INCHES OF ADDITIONAL RAINFALL POSSIBLE EARLY THIS MORNING...THESE CONDITIONS ARE LIKELY TO WORSEN. LOCATIONS IN THE WARNING INCLUDE COLDWATER AND ALMO. LAT...LON 3650 8847 3650 8805 3674 8810 3675 8848 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 9:45 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 29, 9:45 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 945 PM CDT MON AUG 29 2005 .DISCUSSION... WILL NOT BE MAKING ANY SIGNIFICANT CHANGES TO THE FORECAST THIS EVENING. OUR FORECAST LOOKS TO BE IN LINE WITH THE OFFICIAL HPC TRACK FORECAST WHICH IS SUPPORTED BY THE 18Z GFS. OVERNIGHT QPF IS ALSO LOOKS REASONABLE WITH RESPECT TO LATEST HPC QPF. WILL NOT MAKE ANY CHANGES BASED ON THE 00Z NAM...WHICH IS SLOWER AND FURTHER WEST WITH THE TRACK OF KATRINA. WILL MAKE SOME MINOR UPDATES TO THE GRIDS AND TABULAR PRODUCTS FOR SHORT TERM T/TD TRENDS...BUT WILL ONLY UPDATE THE ZONES TO CLEAN UP WORDING. DID JUST SWITCH KPAH...KVWX AND KHPX RADARS INTO THE TROPICAL Z-R RELATIONSHIP TO PROVIDE BETTER RAINFALL ESTIMATES WITH THE TROPICAL RAINS ABOUT TO MOVE INTO OUR REGION. THE FLOOD WATCH WILL CONTINUE. AN UPDATED STATEMENT WILL BE OUT WITHIN A HALF HOUR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL TUE EVENING. MO...NONE. IL...FLOOD WATCH SEIL ALONG/EAST OF I57/I24 UNTIL TUE EVENING. IN...FLOOD WATCH UNTIL TUE EVENING. && DRS
Hazardous weather outlook, Aug 29, 5:12 AM CDT, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 512 AM CDT MON AUG 29 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 512 AM EST MON AUG 29 2005 /512 AM CDT MON AUG 29 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THE CHANCE OF THUNDERSTORMS WILL INCREASE SLOWLY THROUGH TONIGHT AS KATRINA MOVES TOWARD THE QUAD STATE. THE PRIMARY HAZARDOUS WEATHER THREAT WILL BE LOCALLY HEAVY RAINS THAT COULD CAUSE FLOODING PROBLEMS. A FLOOD WATCH IS IN EFFECT FOR SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WATCH IS IN EFFECT UNTIL TUESDAY EVENING FOR SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY...WHERE STORM TOTALS OF 2 TO 4 INCHES OF RAINFALL ARE POSSIBLE. GENERALLY 1 TO 2 INCHES OF TOTAL STORM RAINFALL IS ANTICIPATED WEST OF THE WATCH...ACROSS SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI...WITH THE HEAVIEST AMOUNTS MAINLY ALONG OR EAST OF THE MISSISSIPPI RIVER. LOCALIZED FLOODING PROBLEMS WILL CONTINUE TO BE THE PRIMARY HAZARDOUS WEATHER THREAT THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING REPORTS.
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.